I take 50 mg Pristiq time-released tablets. Was given 3 bottles of 100 mg., which w/ save me much $. I know you're not supposed to break them because of the x-released factor. Does anyone know of a way to seal the exposed side so as to avoid releasing all of the med @ once? Glue? Melted chocolate? Would much appreciate any help!
Never glue. But funny. Chocolate sounds yummy, but then there is all that heat destroying the med. maybe you didn't get such a deal. Call your pharmacy and see what they say. They have the knowledge and the equipment.
Would be interested in their solution. ( not literally ). :-)
The coatings or tablet formulations, used today, making them slow release are "high tech".
I doubt you would have much success. You may be best just to cut them in half and swallow as is.
This from Wikipedia...
Most time-release drugs are formulated so that the active ingredient is embedded in a matrix of insoluble substance(s) such that the dissolving drug must find its way out through the holes in the matrix.
Some drugs are enclosed in polymer-based tablets with a laser-drilled hole on one side and a porous membrane on the other side. Stomach acids push through the porous membrane, thereby pushing the drug out through the laser-drilled hole. In time, the entire drug dose releases into the system while the polymer container remains intact, to be excreted later through normal digestion.
In some SR formulations, the drug dissolves into the matrix, and the matrix physically swells to form a gel, allowing the drug to exit through the gel's outer surface.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My husband suffers with Parkinson's Disease and depression. He tried Pristiq and was helped, but not
Posted 14 Jul 2009 • 2 answers
Posted 18 Sep 2011 • 4 answers
Posted 13 Dec 2012 • 1 answer
Posted 17 Jan 2015 • 3 answers
Posted 20 Oct 2015 • 2 answers